Infoscience

Thesis

Erdos Distinct Distances Problem and Extensions over Finite Spaces

In this thesis we study a number of problems in Discrete Combinatorial Geometry in finite spaces. The contents in this thesis are structured as follows: In Chapter 1 we will state the main results and the notations which will be used throughout the thesis. Chapter 2 is a version of the paper entitled "Sumsets of the distance sets in finite spaces", which has been submitted for publication, (2017). Chapter 3 is a version of the paper entitled "Three-variable expanding polynomials and higher-dimensional distinct distances", which has been submitted for publication, co-authored with L. A. Vinh and de Zeeuw. The author was one of the main investigators of this chapter. Chapter 4 is a postprint version of the paper entitled "Distinct distances on regular varieties over finite fields", Journal of Number Theory, 173(2017), 602-613, co-authored with D. D. Hieu. The author was one of the main investigators of this chapter. Chapter 5 is a postprint version of the paper entitled " Incidences between points and generalized spheres over finite fields and related problems", Forum Mathematicum, Volume 29, Issue 2 (Mar 2017), co-authored with N. D. Phuong and L. A. Vinh. The author was one of the main investigators of this chapter. Chapter 6 is a version of the paper entitled "Distinct spreads in finite spaces", which has been submitted for publication, co-authored with B. Lund and L. A. Vinh. The author was one of the main investigators of this chapter. Chapter 7 is a version of the paper entitled "Paths in pseudo-random graphs", which has been submitted for publication, co-authored with L. A. Vinh. The author was one of the main investigators of this chapter. Chapter 8 is a version of the paper entitled "Conditional expanding bounds for two-variable functions over arbitrary fields", which has been submitted for publication, co-authored with Hossein Nassajian Mojarrad. The author was one of the main investigators of this chapter. Chapter 9 is a postprint version of the paper entitled "A Szemeredi-Trotter type theorem, sum-product estimates in finite quasifields, and related results", Journal of Combinatorial Theory Series A, 147(2017), 55-74, co-authored with Michael Tait, Craig Timmons, Le Anh Vinh. The author was one of the main investigators of this chapter. The content of this chapter also appears in Michael Tait's Phd thesis. In Chapter 10, we will mention some open problems on Erd\H{o}s distinct distances problem and generalizations.

Related material